A Caltech Library Service

Likelihood ratio tests for sequential k-decision problems

Lorden, Gary (1972) Likelihood ratio tests for sequential k-decision problems. Annals of Mathematical Statistics, 43 (5). pp. 1412-1427. ISSN 0003-4851.

See Usage Policy.


Use this Persistent URL to link to this item:


Sequential tests of separated hypotheses concerning the parameter θ of a Koopman-Darmois family are studied from the point of view of minimizing expected sample sizes pointwise in θ subject to error probability bounds. Sequential versions of the (generalized) likelihood ratio test are shown to exceed the minimum expected sample sizes by at most M log log α(-1) uniformly in θ, where α is the smallest error probability bound. The proof considers the likelihood ratio tests as ensembles of sequential probability ratio tests and compares them with alternative procedures by constructing alternative ensembles, applying a simple inequality of Wald and a new inequality of similar type. A heuristic approximation is given for the error probabilities of likelihood ratio tests, which provides an upper bound in the case of a normal mean.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:Received November 4, 1970; revised January 1972. The author wishes to thank the referee for helpful suggestions.
Issue or Number:5
Record Number:CaltechAUTHORS:LORams72
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:1670
Deposited By: Tony Diaz
Deposited On:03 May 2006
Last Modified:02 Oct 2019 22:45

Repository Staff Only: item control page